Article Text

Findings that shed new light on the possible pathogenesis of a disease or an adverse effect
Lymphoproliferative disorder due to sulphasalazine
  1. Shirish Dubey1,
  2. A O Adebajo2
  1. 1
    Heart of England NHS Trust, Department of Rheumatology, Netherwood, Solihull Hospital, Lode Lane, Solihull B91 2JL, UK
  2. 2
    Barnsley Foundation Hospital NHS Trust, Department of Rheumatology, Garber Lane, Barnsley S75 2EU, UK
  1. Shirish Dubey, s.dubey{at}nhs.net

Summary

We present the case of a 57-year-old man who had been on sulphasalazine for 20 years for seropositive non-erosive rheumatoid arthritis and developed a lymphoproliferative disorder, which resolved completely on cessation of sulphasalazine. This is the first report of lymphoproliferative disorder secondary to sulphasalazine. Lymphoproliferative disorders are well recognised with methotrexate and cyclosporine, and recognition of this disorder is critical due to the fact that a number of patients’ symptoms will resolve completely with discontinuation of the drug and will not need further treatment. This case report discusses the literature on lymphoproliferative disorders as well as differential diagnoses like drug rash with eosinophilia and systemic symptoms (DRESS) syndrome.

View Full Text

Statistics from Altmetric.com

Footnotes

  • Competing interests: none.

  • Patient consent: Patient/guardian consent was obtained for publication.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.